Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 11, NWS Amarillo, TX

November 18, 201720 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Nov 18, 2017, 1:03 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2017, 1:03 AM CST (07:03 UTC)
Expired
Nov 18, 2017, 12:11 PM CST
In force
11 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2017-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2017-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3475 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

260 
WWUS74 KAMA 180703
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
103 AM CST Sat Nov 18 2017

OKZ001>003-TXZ001>020-182100-
/O.NEW.KAMA.WI.Y.0011.171118T0703Z-171118T2100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, 
Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock,
Wheeler, Hereford, Canyon, Claude, Clarendon, and Wellington
103 AM CST Sat Nov 18 2017

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

The National Weather Service in Amarillo has issued a Wind
Advisory, which is in effect until 3 PM CST this afternoon.

* Timing...Winds are expected to pick up with the cold front
  arrival currently entering the northern Oklahoma Panhandle, and
  will continue through early afternoon. Peak winds are expected 
  around sunrise through about noon. 

* Winds...Northwest 30 to 39 mph with gusts up to 50 mph.

* Impacts...Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibilities...
  and cause flying debris. Light outdoor objects could be moved 
  by the strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
527 
WWUS74 KAMA 181811
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1211 PM CST Sat Nov 18 2017

OKZ001>003-TXZ001>020-181915-
/O.CAN.KAMA.WI.Y.0011.000000T0000Z-171118T2100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, 
Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock,
Wheeler, Hereford, Canyon, Claude, Clarendon, and Wellington
1211 PM CST Sat Nov 18 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Amarillo has cancelled the Wind
Advisory.

Wind speeds have decreased below advisory criteria across the
Texas and Oklahoma Panhandles. Still expect winds around 25mph
with gusts around 35 mph through early afternoon. 

$$

Ward

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 17, 10:22 PM CST, 2 hours 41 minutes earlier.

Area forecast discussion, Nov 17, 10:22 PM CST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1022 PM CST Fri Nov 17 2017

.AVIATION...
06Z TAF Cycle

VFR conditions will prevail at all three TAF sites through 06Z
Sunday. Westerly winds 15 to 25 knots with gusts near 35 knots
will shift to the north 20 to 30 knots with gusts near 35 to 40
knots after 08Z to 10Z Saturday. The north winds will diminish by
19Z to 20Z Saturday around 10 to 20 knots and then diminish to
light and variable 5 knots or less after 23Z Saturday to 01Z
Sunday.

Schneider

&&

.PREV DISCUSSION... /Issued 522 PM CST Fri Nov 17 2017/

AVIATION...
00Z TAF Cycle

VFR conditions will prevail at all three TAF sites through 00Z
Sunday. West to southwest winds 15 to 25 knots with gusts to near
30 and 35 knots will diminish to around 10 to 20 knots after 01Z
Saturday and then shift to the north at the Guymon and Dalhart TAF
sites after 08Z to 10Z Saturday 20 to 30 knots with gusts to near
40 knots. Winds at the Amarillo TAF site will shift to the north
after 09Z to 11Z Saturday 20 to 30 knots with gusts near 40 knots.
North winds at all three TAF sites will diminish to 10 to 20 knots
or less after 20Z Saturday.

Schneider

PREV DISCUSSION... /Issued 307 PM CST Fri Nov 17 2017/

DISCUSSION...
Forecast remains largely unchanged.  No precipitation expected
for the next seven days.  Ongoing critical fire weather
conditions should end early this evening.

Deep mixing has occurred today in spite of abundance of cirrus
clouds.  Dry west winds with surface trof will diminish
temporarily this evening, but then ramp up again with the approach
and passage of a cold front.  Cold front expected to pass through
the Texas and Oklahoma Panhandles between 11 PM tonight and 4 AM
Saturday.  Winds may briefly reach 35 MPH with frontal passage,
particularly in northeast and east parts of the forecast area as a
sharp shortwave trof and associated stronger winds move through
the area.  Do not expect duration of 35 MPH winds to be great
enough to issue a wind advisory for Saturday.  Cold air advection
will hold Saturday high temperatures below normal.  Saturday
night will be cold with lows below freezing area-wide.

Following passage of early Saturday shortwave trof, light to
moderate northwest flow aloft resumes.  Temperatures on Sunday
rise to be close be near-normal.  Southwest winds on Monday bring
highs to around 10 degrees Fahrenheit above climo.  Another cold
front Monday night results in highs Tuesday and Wednesday near
normal.  Thanksgiving Day and Friday expected to be warm with
highs about 10 degrees above climo.  03

Cockrell

FIRE WEATHER...
Dry west and southwest winds will diminish a bit this evening.
Critical and elevated fire weather conditions should end around 6
PM this evening as relative humidity rises above thresholds.
Winds will abruptly shift to the northwest late tonight as a cold
front arrives.  The cold front is expected to pass through
northwest sections before midnight, and to clear the southeast
Texas Panhandle by 4 AM Saturday.  Strong northwest and north
winds early Friday will diminish during the afternoon. Light winds
are expected Saturday night, with dry southwest winds increasing
again on Sunday. Elevated fire weather conditions may develop on
Sunday across parts of the Combined Texas and Oklahoma Panhandles
as relative humidity values drop to around or slightly below 20
percent as southwest winds resume. Southwest winds on Monday are
not expected to be strong.  A cold front Monday night will result
in strong north winds on Tuesday, but relative humidities are
expected to remain well above 20 percent.  Light to moderate
southwest winds return on Wednesday.  No elevated or critical
fire weather conditions are expected Monday through Friday.  03

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11/99
Hazardous weather outlook, Nov 17, 6:24 PM CST, 6 hours 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
624 PM CST Fri Nov 17 2017

OKZ001>003-TXZ001>020-181200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
624 PM CST Fri Nov 17 2017

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Windy speeds early Saturday may briefly exceed 35 MPH.

Elevated fire weather conditions may develop on Sunday across
parts of the Panhandles due to breezy dry southwest winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated fire weather conditions on Sunday.

Schneider

In the hours before

Local storm report, Nov 17, 10:19 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1019 PM CST FRI NOV 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     WILDFIRE         10 NNW AMARILLO         35.33N 101.89W
11/17/2017  E401 ACRE        POTTER             TX   PARK/FOREST SRVC

            THE PALOMA WILDFIRE DESTROYED ONE HOME HOWEVER THERE
            HAVE BEEN NO REPORTS OF ANY INJURIES OR FATALITIES. THE
            WILDFIRE IS NOW 90 PERCENT CONTAINED AT THIS TIME.

&&

CORRECTED EVENT...REMARKS

EVENT NUMBER AMA1700883

SCHNEIDER

Nearby

Wind Advisories in Texas, 2017Wind Advisories in Oklahoma, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.